Is blistering around the injection site a side effect of Sclerotherapy?

My friend had sclerotherapy a few days ago, and now she has blisters around the area that was treated. Is this a normal side effect? She said her specialist never mentioned anything about possible blisters.

ANSWERS FROM DOCTORS (10)


Answered by Vein Specialties of St. Louis

Blisters are not normal post-sclerotherapy. Not even sure how they can occur unless your friend was allergic to something used to prep the skin or the solution.

Published on Dec 06, 2018

Answered by Vein Specialties of St. Louis (View Profile)

Blisters are not normal post-sclerotherapy. Not even sure how they can occur unless your friend was allergic to something used to prep the skin or the solution.

Published on Jul 11, 2012


Answered by Vanish Vein and Laser Center

Blisters around an area of sclerotherapy is not a normal side effect. This could be due to the solution getting out of the treated vein, an allergic reaction or even tape or dressing on the skin. Follow up with her physician would be important.

Published on Aug 17, 2010

Answered by Vanish Vein and Laser Center (View Profile)

Blisters around an area of sclerotherapy is not a normal side effect. This could be due to the solution getting out of the treated vein, an allergic reaction or even tape or dressing on the skin. Follow up with her physician would be important.

Published on Jul 11, 2012


Answered by Laser Vein Center

Your friend may be experiencing skin break down which can happen with any sclerotherapy. It will heal fully but it must be treated properly. I would contact the doctor right away to let them know.

Published on Jun 09, 2010

Answered by Laser Vein Center (View Profile)

Your friend may be experiencing skin break down which can happen with any sclerotherapy. It will heal fully but it must be treated properly. I would contact the doctor right away to let them know.

Published on Jul 11, 2012


Answered by Miller Vein

A blister or skin ulcer is a potential complication. Your friend should call her treating physician for follow up.

Published on May 19, 2010

//imgs-origin.edoctors.com/imageresizer/image/user_uploads/58x58_85-1/doctors/873_1500663762.jpg
Answered by Miller Vein

A blister or skin ulcer is a potential complication. Your friend should call her treating physician for follow up.

Published on Jul 11, 2012


Answered by General Vascular Surgery Group

Possible I suppose could be an allergic response or just irritation from the injection. You should check with your Dr.

Published on May 18, 2010

//imgs-origin.edoctors.com/imageresizer/image/user_uploads/58x58_85-1/doctors/922_1408044082.jpg
Answered by General Vascular Surgery Group

Possible I suppose could be an allergic response or just irritation from the injection. You should check with your Dr.

Published on Jul 11, 2012


Answered by Susan B Fox, D.O. RPVI, FSVM

That is not normally a side effect but a complication when the solution is injected under the skin outside of the vein. If a lot leaks out you can get an ulcer.

Published on May 18, 2010

//imgs-origin.edoctors.com/imageresizer/image/user_uploads/58x58_85-1/doctors/777_1499907016.jpg
Answered by Susan B Fox, D.O. RPVI, FSVM

That is not normally a side effect but a complication when the solution is injected under the skin outside of the vein. If a lot leaks out you can get an ulcer.

Published on Jul 11, 2012


Answered by Bella MD Laser Vein and Aesthetic Center

Unusual but not unheard of.

Published on May 18, 2010

//imgs-origin.edoctors.com/imageresizer/image/user_uploads/58x58_85-1/doctors/772_1408044077.jpg
Answered by Bella MD Laser Vein and Aesthetic Center

Unusual but not unheard of.

Published on Jul 11, 2012


Answered by VeinCare Centers of Tennessee

Blistering or skin ulceration occurs occasionally after sclerotherapy and usually will heal well. Your friend needs to contact her treating physician promptly to discuss the problem and to arrange for a follow-up office visit to evaluate this issue.

Published on May 18, 2010

//imgs-origin.edoctors.com/imageresizer/image/user_uploads/58x58_85-1/doctors/755_1499906765.jpg
Answered by VeinCare Centers of Tennessee

Blistering or skin ulceration occurs occasionally after sclerotherapy and usually will heal well. Your friend needs to contact her treating physician promptly to discuss the problem and to arrange for a follow-up office visit to evaluate this issue.

Published on Jul 11, 2012


Answered by Angelo N. Makris MD

This should be examined by her physician.

Published on May 18, 2010

//imgs-origin.edoctors.com/imageresizer/image/user_uploads/58x58_85-1/doctors/977_1408044083.jpg
Answered by Angelo N. Makris MD

This should be examined by her physician.

Published on Jul 11, 2012


Answered by Innovative Vein

There shouldn't be any blistering. Possibly some redness. No blisters.

Published on May 18, 2010

Answered by Innovative Vein (View Profile)

There shouldn't be any blistering. Possibly some redness. No blisters.

Published on Jul 11, 2012


Related Questions for Sclerotherapy

Sclerotherapy -12 answers
I have a lot of green veins on my legs, calves, even my arms and other parts of my body. Are those on my legs reticular veins, or could they be normal veins? They are very obvious. I never had them until my pregnancy last year. I have delivered 1 year ago.
See More
Sclerotherapy -10 answers
How long does it take to see spider veins vanish after Sclerotherapy? Is there any hope the veins will disappear after more time has gone by?
See More
Sclerotherapy -9 answers
Why is it necessary to wear Compression Stockings after Sclerotherapy?
See More
Sclerotherapy -9 answers
Will the length of time be longer then two weeks?
See More
Sclerotherapy -10 answers
I had 6 treatments of sclerotherappy one week apart. Much of the treatments were injecting "feeders". It's been over 2 months since my first treatment and my veins look worse. I have new quite dark veins that have popped up. What happened?
See More
Sclerotherapy -9 answers
It has been 8 weeks since I had spider and 1 surface blue vein injected by vein surgeon. I still have black blue spots and the surface vein looks worse, will this correct itself or do i need more treatments/ new doc??
See More
Sclerotherapy -12 answers
What chemicals are in the saline solution and does it have mercury in it and if not what is in it? what are the side effects if any.
See More
Sclerotherapy -4 answers
I recently just noticed that all of my veins are visible all over my body, including a few in the chest area....is this normal? I'm currently on Accutane too.
See More
Sclerotherapy -11 answers
I had a sclerotherapy treatment, but instead of being prescribed compression stockings, my doctor advised me to use an elastic bandage. Is the bandage just as effective as compression stockings?
See More
Sclerotherapy -6 answers
How soon after sclerotherapy can I play tennis? run? dance?
See More
Sclerotherapy -9 answers
How long after Sclerotherapy can you get in the sun?
See More
Sclerotherapy -9 answers
I hade sclerotherapy yesterday, but I can still see a few of the veins that were treated. How long until all the veins disappear?
See More
Sclerotherapy -11 answers
I just had the sclerotherapy procedure today. I would love to cut off the feet of my compression stockings. I feel like it would be much more comfortable. Would that defeat the purpose?
See More
Sclerotherapy -12 answers
I've heard that occasionally, small lumps of clotted blood can be felt after sclerotherapy. Aren't blood clots quite dangerous?
See More
Sclerotherapy -9 answers
After sclerotherapy, there is a small section that is lumpy and discolored. My treating pysician does not drain these, is there any way to speed up the healing/fading of pigmentation?
See More
Sclerotherapy -10 answers
Will running short distances, say 2-4 miles three times per week, be of detriment to sclerotherapy procedures? What about medium distance hikes of 5-10 miles that include hills?
See More
Sclerotherapy -11 answers
Can you go in a hot tub after sclerotherapy and how long do you have to wear the stocking for?
See More
Sclerotherapy -6 answers
Would I see the results right away after Sclerotherapy treatment? If not, when wil the bruises go away? Is it normal to still see all my treated veins after 10 days?
See More
Sclerotherapy -11 answers
I had sclerotherapy almost 4 weeks ago. My legs now ache and feel heavy as soon as I get up in the morning. I have been wearing support knee highs. How long should this last? Legs didn't feel this way before sclerotherapy.
See More
Sclerotherapy -13 answers
I had a sclerotherapy procedure for spider veins on lateral upper thigh just over two weeks ago at derm dr. Since that time, have noticed an approx. 1" wide area of tons of tiny new vessels just distal to injection sites. How long before this goes away?
See More
Have specific questions?
ASK A DOCTOR

Before & After Photos

//imgs-origin.edoctors.com/imageresizer/image/user_uploads/296x200_65-1/services/2_380_1418151286.jpg

Suggested Doctors

Sorry, there are no matching doctors in your area
Please choose a different location

,

,

See more Suggested Doctors

Related Articles